MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION DRAINS EXPRESS SINGLE; BOTTLE, COLLECTION, VACUUM

ATRIUM MEDICAL CORPORATION DRAINS EXPRESS SINGLE; BOTTLE, COLLECTION, VACUUM
Model Number 4000-100N
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow-up report will be submitted.
 
Event or Problem Description
This complaint came in via email, the staff went to open a chest tube kit and noticed prior to opening that there was a hole on the blue sterile wrapping.The outside packaging is intact, i just see a slit on blue sterile wrapping.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Investigation: the customer reported that they noticed a hole in the blue wrap of an express ii single drain (p/n 4000-100n).They stated that they noticed it before opening the drain.No pictures were provided, but the device was returned.Upon receipt of the drain back at atrium, it was found that the tyvek pouch was torn open at the top of the drain and it is not known if the customer removed it from the pouch.No hole was identified in the csr wrap, but on the bottom right corner of the drain the wrap was not fully tucked, leaving a small gap between layers of the wrap.The drain itself was not visible through this gap.The dhr was reviewed and found no nonconformities or anomalies in its manufacturing or incoming inspection.Incoming inspection record ir481947 was reviewed and the lot of csr wrap met all material requirements, including dimensional requirements.Mp009267 (csr wrapping & pouch labeling/insertion) was reviewed which includes instructions for wrapping the drains and for identifying defects and the gap in the csr wrap which caused this complaint is not nonconforming to those instructions.The finished good specification was reviewed which also revealed that the gap in the csr wrap is not in violation of the device specifications.The ifu instructs the user not to use the drain if the device or packaging is damaged.Complaint trending found that the actual occurrence level did not exceed the anticipated occurrence level.A complaint history review was completed which found no related complaints.A recurring lot number report was completed which found no additional complaints against lot 483534.A review of cars/capas found no related cars or capas.A review of scars and ncrs found no scars or ncrs related to this complaint.This complaint is confirmed because of the gap in the csr wrap of the returned device.This gap is not nonconforming so a device nonconformity is not confirmed.The root-cause is customer preference issue.

Brand Name
DRAINS EXPRESS SINGLE
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key15699415
Report Number3011175548-2022-00327
Device Sequence Number8246449
Product Code KDQ
UDI-Device Identifier00650862115130
UDI-Public00650862115130
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K043140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2025
Device Model Number4000-100N
Device Catalogue Number4000-100N
Device Lot Number483534
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2022
Supplement Date Received by Manufacturer03/06/2023
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown